Alert archive / Kansas / Tornado Warnings in 2025
Tornado Warning 11, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Jun 17, 2025, 4:41 PM CDT for Harper County, Kingman County, Kansas. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2025, 4:41 PM CDT (21:41 UTC)
- Expired
- Jun 17, 2025, 5:04 PM CDT
- In force
- 23 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.75 in
Counties Harper County, KS, Kingman County, KS
The radar
The Vance AFB radar (KVNX), 61 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 4:41 PM CDT | TORNADO | 1 Ssw Harper, KS | |
| Jun 17, 4:53 PM CDT | FUNNEL CLOUD | 5 Ne Anthony, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 3:40 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 711 J/kg
- Mixed-layer CIN
- -493 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 480 m²/s²
- 0-3 km storm-relative helicity
- 751 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted.
584
WFUS53 KICT 172141
TORICT
KSC077-095-172230-
/O.NEW.KICT.TO.W.0011.250617T2141Z-250617T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wichita KS
441 PM CDT Tue Jun 17 2025
The National Weather Service in Wichita has issued a
* Tornado Warning for...
Northeastern Harper County in south central Kansas...
Southeastern Kingman County in south central Kansas...
* Until 530 PM CDT.
* At 441 PM CDT, a confirmed tornado was located over Harper, moving
east at 25 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Law enforcement confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Harper and southeastern Kingman Counties, including
the following locations... Danville, Runnymede, and Freeport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3720 9811 3738 9819 3746 9781 3723 9780
3720 9780
TIME...MOT...LOC 2141Z 257DEG 21KT 3727 9801
TORNADO...OBSERVED
MAX HAIL SIZE...1.75 IN
$$
KAUFMAN2 follow-up statements
412
WWUS53 KICT 172151
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
451 PM CDT Tue Jun 17 2025
KSC077-095-172230-
/O.CON.KICT.TO.W.0011.000000T0000Z-250617T2230Z/
Harper KS-Kingman KS-
451 PM CDT Tue Jun 17 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHEASTERN HARPER AND SOUTHEASTERN KINGMAN COUNTIES...
At 450 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Harper, moving east at 25 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Danville, Freeport, and Runnymede.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3720 9799 3741 9804 3746 9781 3723 9780
3720 9780
TIME...MOT...LOC 2150Z 255DEG 21KT 3728 9794
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
KAUFMAN302
WWUS53 KICT 172204
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
504 PM CDT Tue Jun 17 2025
KSC077-095-172213-
/O.CAN.KICT.TO.W.0011.000000T0000Z-250617T2230Z/
Harper KS-Kingman KS-
504 PM CDT Tue Jun 17 2025
...THE TORNADO WARNING FOR NORTHEASTERN HARPER AND SOUTHEASTERN
KINGMAN COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 1000 PM CDT for south central
Kansas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wichita.
Remember, a Severe Thunderstorm Warning still remains in effect for
northeast Harper and southeast Kingman Counties until 545 PM.
&&
LAT...LON 3720 9799 3741 9804 3746 9781 3723 9780
3720 9780
TIME...MOT...LOC 2202Z 257DEG 21KT 3730 9786
$$
KAUFMANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 17, 3:23 PM CDT, 1 hour 18 minutes earlier. Its key messages:
- Severe storm and flooding potential through this evening.
- Increasing heat/humidity late week and through the weekend.
Area forecast discussion, Jun 17, 3:23 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Wichita KS 323 PM CDT Tue Jun 17 2025 .KEY MESSAGES... - Severe storm and flooding potential through this evening. - Increasing heat/humidity late week and through the weekend. && .DISCUSSION... Issued at 322 PM CDT Tue Jun 17 2025 The main forecast concern is severe thunderstorm and flooding potential through this evening. Thunderstorm activity is currently ongoing generally along the Highway 56 corridor within a zone of strong 850-700mb warm advection and in vicinity of an old outflow boundary slowing sagging south. In the short-term this activity will pose a marginally severe hail/wind threat, along with very heavy rainfall and flooding concerns. As we head into the late afternoon and evening, we're watching the potential for this current activity to gradually sink south- southeast and possibly strengthen as these storms encounter a more unstable environment amidst impressive vertical shear for mid-June standards. The best near-surface based instability and low-level convergence looks to be near the KS/OK border on south in vicinity of a stalled frontal zone, which could be the greatest potential for higher-end severe weather through the evening in the form of very large hail, damaging winds, and possibly a tornado or two, especially if an HP supercell or two can manage to develop ahead of the approaching upscale growth. However, activity currently approaching from the west-northwest could gradually strengthen as well as we head into early evening, as instability continues to increase amidst a favorable shear profile. The primary risks will be damaging winds and perhaps large hail, although given the impressive low-level shear north of the frontal zone can't rule out a tornado or two, especially if the airmass can become rooted closer to the boundary layer. After this first round of thunderstorms pushes through late this afternoon and early evening, short-term guidance supports another round of storms coming moving in from the west-northwest early to mid-evening, with a continued threat for damaging winds and perhaps some large hail. Thinking the severe threat should exit southeast Kansas by around midnight. Additionally, given the rainfall last into early today, along with multiple rounds through this evening, areas of flash flooding and river flooding are likely, especially generally along and south of the Highway 56 corridor. Quiet weather looks to return Wednesday, with seasonable temperatures mostly in the 80s. As we head into late week and this weekend, building upper ridging will support increasing summer heat, with highs in the 90s to possibly near 100 degrees expected. Given the wet antecedent conditions, humidity will likely be an issue as well, increasing the potential for 100-105+ degree heat indices. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1258 PM CDT Tue Jun 17 2025 In the immediate short term, ongoing thunderstorms are the concern which have focused along a mid level boundary. They have generally stayed between the TAF sites but could encroach on a couple which is why tempo groups were utilized. Amendments may be needed given the ongoing activity. This is a complicated forecast in trying to determine the timing and location for the next round for many sites which could become more surface based. There could be a longer stretch of time with continued showers and storms. Severe storms with up to baseball sized hail and wind gusts to 80 mph are still a possibility, but it depends on the response in the environment. The best chances are for KHUT and KICT to see severe storms. Changes are likely to the forecast given observational trends. Precipitation should shift to the east tonight into Wednesday morning. Clouds should push east as well with better flying conditions anticipated for Wednesday. && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday afternoon for KSZ032-033-047>053- 067>072-082-083-091>096-098>100. && DISCUSSION...ADK AVIATION...VJP
Hazardous weather outlook, Jun 17, 3:31 PM CDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 331 PM CDT Tue Jun 17 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-182045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 331 PM CDT Tue Jun 17 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Evening into Tonight Strong to severe thunderstorms are expected into tonight across southern Kansas. All hazards are possible including large hail up to golf ball, damaging winds near 80 mph, and a tornado or two. Additional heavy rainfall will increase the flooding potential or aggravate ongoing flooding. Please refer to the latest watch and warnings for additional details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday More thunderstorms could linger across southeast Kansas early Wednesday morning. Heat indices are forecast to approach 100 degrees across the entire area Friday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed into tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, Jun 17, 2:44 PM CDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
244 PM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM Hail 3 E Sterling 38.21N 98.15W
06/17/2025 E1.00 Inch Rice KS Emergency Mngr
&&Local storm report, Jun 17, 2:51 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
251 PM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM Hail 3 S Mcpherson 38.33N 97.67W
06/17/2025 E1.00 Inch McPherson KS Public
KAKE relayed viewer report of quarter sized
hail. Time is estimated from radar.
&&Local storm report, Jun 17, 3:12 PM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
312 PM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Rain 3 NW Mcpherson 38.41N 97.70W
06/17/2025 M6.16 Inch McPherson KS Public
Storm total rainfall since last night.
&&
WILocal storm report, Jun 17, 4:17 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
417 PM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM Hail Mount Hope 37.87N 97.67W
06/17/2025 M1.25 Inch Sedgwick KS Trained Spotter
&&Local storm report, Jun 17, 4:28 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
428 PM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM Tstm Wnd Gst Mount Hope 37.87N 97.67W
06/17/2025 E70 MPH Sedgwick KS Law Enforcement
Law enforcement estimated 70 mph winds and
nickel sized hail.
&&Local storm report, Jun 17, 4:38 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
438 PM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM Tstm Wnd Gst Colwich 37.79N 97.54W
06/17/2025 M60 MPH Sedgwick KS Mesonet
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:48 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 57 min |
| Jun 17, 1:01 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 44 min |
| Jun 17, 1:14 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 31 min |
| Jun 17, 1:41 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell, Saline | 64 min |
| Jun 17, 2:31 AM CDT | Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 32 hr |
| Jun 17, 2:41 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Harvey, McPherson, Marion, Reno and 2 more | 64 min |
| Jun 17, 3:18 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 42 min |
| Jun 17, 3:34 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Harvey, Kingman, McPherson, Marion, Reno and 2 more | 56 min |
| Jun 17, 3:41 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion, Reno, Sedgwick | 64 min |
| Jun 17, 3:55 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Reno, Rice, Saline | 65 min |
| Jun 17, 4:17 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, McPherson, Marion, Sedgwick | 58 min |
| Jun 17, 4:24 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 66 min |
| Jun 17, 4:31 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 59 min |
| Jun 17, 4:42 AM CDT | Flash Flood Warning | ICT | Sedgwick | 7 hr |
| Jun 17, 4:45 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 45 min |
| Jun 17, 5:04 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 26 min |
| Jun 17, 5:14 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 46 min |
| Jun 17, 5:27 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Harper, Sumner | 48 min |
| Jun 17, 5:32 AM CDT | Flash Flood Warning | ICT | McPherson | 13 hr |
| Jun 17, 5:36 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 54 min |
| Jun 17, 8:13 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 25 min |
| Jun 17, 9:38 AM CDT | River Flood Warning | ICT | Saline | 13 hr |
| Jun 17, 9:38 AM CDT | River Flood Warning | ICT | McPherson, Saline | 11 hr |
| Jun 17, 9:38 AM CDT | River Flood Warning | ICT | McPherson | 17 hr |
| Jun 17, 9:38 AM CDT | River Flood Warning | ICT | Saline | 11 hr |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Cowley, Sumner | 52 hr |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Harvey, Reno | 4 days |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Marion | 39 hr |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Butler | 61 hr |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Harvey | 4 days |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Butler, Cowley | 66 hr |
| Jun 17, 2:17 PM CDT | Areal Flood Warning | ICT | Barton, Rice | 4 hr |
| Jun 17, 2:43 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 47 min |
| Jun 17, 3:09 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 11 min |
| Jun 17, 3:32 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 6 hr |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Allen | 68 hr |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Allen, Neosho | 29 hr |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Sumner | 3 days |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Cowley | 4 days |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Neosho | 4 days |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Labette, Neosho | 5 days |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 66 hr |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Reno, Rice | 4 days |
| Jun 17, 4:04 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 56 min |
| Jun 17, 4:21 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 54 min |
| Jun 17, 4:34 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 41 min |
| Jun 17, 5:02 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 43 min |
| Jun 17, 5:07 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 53 min |
| Jun 17, 5:22 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 38 min |
| Jun 17, 5:29 PM CDT | Flash Flood Warning | ICT | Sedgwick | 5 hr |
| Jun 17, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 51 min |
| Jun 17, 5:55 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 65 min |
| Jun 17, 5:59 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 61 min |
| Jun 17, 6:24 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 51 min |
| Jun 17, 6:33 PM CDT | Areal Flood Warning | ICT | Sumner | 16 hr |
| Jun 17, 6:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 22 min |
| Jun 17, 6:50 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 41 min |
| Jun 17, 6:59 PM CDT | Areal Flood Warning | ICT | McPherson | 16 hr |
Nearby
Tornado Warnings in Kansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.